MAUDE Adverse Event Report: MONTERIS MEDICAL FULLFIRE SELECT DIFFUSING TIP LASER PROBE; FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE

MONTERIS MEDICAL FULLFIRE SELECT DIFFUSING TIP LASER PROBE; FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE
Catalog Number FFS002-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Monteris is submitting this report despite the malfunction being solely the result of use-error with no other performance issue.Mdr #: 3009970070-2018-00031 will be submitted for cold pixels.The malfunctions are not related and occurred at different times in the case, however, it was during the same case.Mdr# 3009970070-2018-00031 was submitted for cold pixels.The malfunctions are not related and occurred at different times during the ablation procedure.Mdr # 3009970070-2018-00031 occurred during the ablation procedure.This mdr number is being referenced as it occurred during the same case as mdr # 3009970070-2018-00037.
 
Event or Problem Description
Background: monteris medical issued a safety notification to all neuroblate users on october 5, 2017 in order to mitigate a risk of certain mri systems that have been shown to interact with the neuroblate probe and create unintended heating at the probe tip.Among other information the safety notification provided instruction to utilize certain mri scans that were shown to prevent the occurrence of the malfunction.It was reported in this case that a health care professional (hcp) performed an mri scan that was not consistent with information provided previously in the form of a safety advisory notice.As with all neuroblate procedures a monteris employee was in attendance at the procedure in a support role.During the neuroblate procedure, the monteris employee noticed anomalous data in the probe thermocouple reading as reported by m-vision software.The monteris employee then noticed the incorrect mri scan was being performed and instructed the hcp to stop the mri scan.The hcp then promptly stopped the mri scan.These events were reported to occur over the course of approximately 5 seconds.A 3d t1 mri scan was completed which showed no abnormalities, and the procedure proceeded normally.Another 3d t1 mri scan was completed following the treatment to determine the extent of ablation.The probe was removed and appeared normal upon gross inspection.There were no patient complications reported in relation to this event.The hcp who prescribed the incorrect mri scan type was retrained to the content in the safety advisory notice to prevent recurrence of this use error.
 
Additional Manufacturer Narrative
Additional device evaluation: the probe was tested and functioned as intended.

Brand Name
FULLFIRE SELECT DIFFUSING TIP LASER PROBE
Common Device Name
FULLFIRE¿ SELECT DIFFUSING TIP LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key7402925
Report Number3009970070-2018-00037
Device Sequence Number61625
Product Code GEX
UDI-Device Identifier00816589020755
UDI-Public00816589020755
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Catalogue NumberFFS002-01
Device Lot NumberC8995-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1